Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some polynomials defined by generating relations


Authors: H. M. Srivastava and R. G. Buschman
Journal: Trans. Amer. Math. Soc. 205 (1975), 360-370
MSC: Primary 33A70
DOI: https://doi.org/10.1090/S0002-9947-1975-0369770-5
Addendum: Trans. Amer. Math. Soc. 226 (1977), 393-394.
MathSciNet review: 0369770
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In an attempt to present a unified treatment of the various polynomial systems introduced from time to time, new generating functions are given for the sets of polynomials $ \{ S_{n,q}^{(\alpha ,\beta )}(\lambda ;x)\} $ and $ \{ T_{n,q}^{(\alpha ,\beta )}(\lambda ;x)\} $, defined respectively by (6) and (29) below, and for their natural generalizations in several complex variables. This paper also indicates relevant connections of the results derived here with different classes of generating relations which have appeared recently in the literature.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Brown, On certain modifications of Gegenbauer and Laguerre polynomials, Dissertation, University of Michigan, 1964.
  • [2] Léon-Claude Calvez and Robert Génin, Sur les relations entre les fonctions génératrices et les formules de type Rodrigues, C. R. Acad. Sci. Paris Sér A-B 269 (1969), A651-A654. MR 41 #2080.
  • [3] T. W. Chaundy, An extension of hypergeometric functions. I, Quart. J. Math. Oxford Ser. 14 (1943), 55-78. MR 6, 64. MR 0010749 (6:64d)
  • [4] H. W. Gould, A series transformation for finding convolution identities, Duke Math. J. 28 (1961), 193-202. MR 23 #A1216. MR 0123895 (23:A1216)
  • [5] H. L. Krall and O. Frink, A new class of orthogonal polynomials: the Bessel polynomials, Trans. Amer. Math. Soc. 65 (1949), 100-115. MR 10, 453. MR 0028473 (10:453a)
  • [6] H. B. Mittal, Polynomials defined by generating relations, Trans. Amer. Math. Soc. 168 (1972), 73-84. MR 45 #3811. MR 0294743 (45:3811)
  • [7] G. Pólya and G. Szegö, Aufgaben und Lehrsätze aus der Analysis. Band I: Reihen, Integralrechnung, Funktionentheorie, 4th ed., Heidelberger Taschenbücher, Band 73, Springer-Verlag, Berlin and New York, 1970. MR 42 #6160. MR 0271277 (42:6160)
  • [8] E. D. Rainville, Generating functions for Bessel and related polynomials, Canad. J. Math. 5 (1953), 104-106. MR 14, 872. MR 0054104 (14:872f)
  • [9] -, Special functions, 3rd printing, Macmillan, New York, 1960; reprint, Chelsea,New York, 1971. MR 21 #6447. MR 0107725 (21:6447)
  • [10] R. L. Shively, On pseudo Laguerre polynomials, Dissertation, University of Michigan, 1953.
  • [11] H. M. Srivastava, Generating functions for Jacobi and Laguerre polynomials, Proc. Amer. Math. Soc. 23 (1969), 590-595. MR 40 #2935. MR 0249694 (40:2935)
  • [12] H. M. Srivastava and M. C. Daoust, Certain generalized Neumann expansions associated with the Kampé de Fériet function, Nederl. Akad. Wetensch. Proc. Ser. A 72 = Indag. Math. 31 (1969), 449-457. MR 40 #5918. MR 0252701 (40:5918)
  • [13] H. M. Srivastava, A class of generating functions for generalized hypergeometric polynomials, J. Math. Anal. Appl. 35 (1971), 230-235. MR 23 #3509. MR 0277776 (43:3509)
  • [14] -, A new class of generating functions involving several complex variables, Nederl. Akad. Wetensch. Proc. Ser. A 74 = Indag. Math. 33 (1971), 483-486. MR 47 #2105. MR 0313551 (47:2105)
  • [15] D. Zeitlin, A new class of generating functions for hypergeometric polynomials, Proc. Amer. Math. Soc. 25 (1970), 405-412. MR 41 #8719. MR 0264123 (41:8719)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A70

Retrieve articles in all journals with MSC: 33A70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0369770-5
Keywords: Generating functions, polynomial systems, differential operator, Lagrange's expansion formula, special functions, Jacobi polynomials, Bessel polynomials, hypergeometric generating functions, pseudo Laguerre polynomials, multidimensional generating relations
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society